Alert archive / California / Freeze Watches in 2007

Freeze Watch 2, NWS Eureka, CA

January 11, 2007

NWS Eureka, CA issued this freeze watch at Jan 11, 2007, 3:14 AM PST. It took effect at Jan 13, 2007, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 3:14 AM PST (11:14 UTC)
In effect from
Jan 13, 2007, 12:00 AM PST
Expired
Jan 12, 2007, 10:16 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS76 KEKA 111114
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 AM PST THU JAN 11 2007

...VERY COLD TEMPERATURES EXPECTED THURSDAY NIGHT INTO EARLY
FRIDAY MORNING AND AGAIN FRIDAY NIGHT INTO SATURDAY MORNING...

.A COLD FRONT MOVED THROUGH NORTHWEST CALIFORNIA ON WEDNESDAY AND
BROUGHT A MUCH COLDER AIRMASS TO THE REGION. COLD AIR ADVECTION
IS EXPECTED TO CONTINUE TODAY AND TONIGHT. WITH CLEARING SKIES
TONIGHT...SUB FREEZING TEMPERATURES ARE EXPECTED AT THE THE
COASTAL LOCATIONS. THE COLD AIRMASS IS EXPECTED TO PERSIST OVER
THE REGION THROUGH SATURDAY MORNING. RECORD LOW TEMPERATURES ARE
POSSIBLE IN SOME LOCATIONS FOR EITHER FRIDAY OR SATURDAY MORNING.
TEMPERATURES WILL BEGIN TO MODERATE BY SATURDAY NIGHT.

CAZ001-002-120015-
/O.NEW.KEKA.FZ.A.0001.070112T0800Z-070112T1600Z/
/O.NEW.KEKA.FZ.A.0002.070113T0800Z-070113T1600Z/
REDWOOD COAST-MENDOCINO COAST-
314 AM PST THU JAN 11 2007

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING.

VERY COLD AIR AND CLEAR SKIES TONIGHT AND FRIDAY NIGHT WILL
RESULT IN A HARD FREEZE IN THE COASTAL VALLEYS AND HILLS OF DEL
NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SEVERAL HOURS OF
TEMPERATURES IN THE LOWER TO MID 20S ARE EXPECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

RESIDENTS SHOULD BE PREPARED TO TAKE NECESSARY MEASURES TO PROTECT
COLD SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER
SYSTEMS MAY ALSO NEED PROTECTION.

$$

KENNEDY
3 follow-up statements
000 
WWUS76 KEKA 112119
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
119 PM PST THU JAN 11 2007


CAZ001-002-121500-
/O.UPG.KEKA.FZ.A.0001.070112T0800Z-070112T1600Z/
/O.NEW.KEKA.FZ.W.0001.070112T0800Z-070112T1700Z/
/O.EXT.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/
REDWOOD COAST-MENDOCINO COAST-
119 PM PST THU JAN 11 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
FRIDAY FOR A HARD FREEZE...
...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING. 

VERY COLD AIR AND CLEAR SKIES TONIGHT AND FRIDAY NIGHT WILL
RESULT IN A HARD FREEZE IN THE COASTAL VALLEYS AND HILLS OF DEL
NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SEVERAL HOURS OF
TEMPERATURES IN THE LOWER TO MID 20S ARE EXPECTED.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT COLD
SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER
SYSTEMS SHOULD ALSO BE PROTECTED.

A FREEZE WARNING MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE
EXPECTED...BUT NOT YET IMMINENT. 

$$

ST
000 
WWUS76 KEKA 121115
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 AM PST FRI JAN 12 2007

CAZ001-002-121700-
/O.CON.KEKA.FZ.W.0001.000000T0000Z-070112T1700Z/
/O.CON.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/
REDWOOD COAST-MENDOCINO COAST-
315 AM PST FRI JAN 12 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

VERY COLD AIR AND CLEAR SKIES EARLY THIS MORNING AND AGAIN
TONIGHT WILL RESULT IN A HARD FREEZE IN THE COASTAL VALLEYS AND
HILLS OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SEVERAL
HOURS OF TEMPERATURES IN THE LOWER TO MID 20S ARE EXPECTED.

A FREEZE WARNING MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT COLD
SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER
SYSTEMS SHOULD ALSO BE PROTECTED.

A FREEZE WATCH MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE
EXPECTED...BUT NOT YET IMMINENT.

$$

KENNEDY
000 
WWUS76 KEKA 121816
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1016 AM PST FRI JAN 12 2007

CAZ001-002-130730-
/O.UPG.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/
/O.NEW.KEKA.FZ.W.0002.070113T0800Z-070113T1700Z/
REDWOOD COAST-MENDOCINO COAST-
1016 AM PST FRI JAN 12 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING FOR A HARD FREEZE...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM PST SATURDAY.

COLD AIR AND CLEAR SKIES WILL MEAN ANOTHER NIGHT OF BELOW FREEZING
TEMPERATURES FOR THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SATURDAY
MORNING ARE EXPECTED TO BE EVEN COLDER THAN THE THOSE ON FRIDAY
MORNING. TEMPERATURES WILL BE IN THE LOWER TO MID 20S.

A FREEZE WARNING FOR A HARD FREEZE MEANS TEMPERATURES OF 29
DEGREES AND BELOW ARE EXPECTED.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND
ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER
PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED.

$$
 CWS

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Jan 10, 4:00 PM PST, 11 hours 14 minutes earlier.

Area forecast discussion, Jan 10, 4:00 PM PST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST WED JAN 10 2007

.SYNOPSIS...EXTREMELY COLD AIR WILL PUSH ACROSS NW CALIFORNIA
TONIGHT. SHOWERS AND SNOW SHOWERS WILL PERSIST OVERNIGHT THROUGH
THURSDAY...AS A NORTHWEST JET IMPACTS THE REGION. AS THE COLD AIR
MOVES IN AND SNOW LEVELS DROP LATER TONIGHT...SHOWERS AT THE COAST
WILL ALSO CONTAIN EITHER SMALL HAIL OR WET SNOW. SHOWERS WILL TAPER
ACROSS THE REGION LATE THURSDAY...BUT THE COLD AIR WILL PERSIST
THROUGH FRIDAY NIGHT. WARMER AND DRIER WEATHER IS ON TAP FOR THE
WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...SHOWERS AT THE REDWOOD COAST AND NORTH COAST INTERIOR
HAVE BEGUN TO PICK UP AS THE NOSE OF A 140 KT NW JET PUSHES OVER THE
NW CA COASTAL WATERS. THE COLDEST AIR WITH THIS SYSTEM IS STILL OVER
THE NORTH HALF OF WESTERN OREGON AND NORTH INTO WESTERN WASHINGTON.
GUIDANCE CONTINUES THE TREND EVIDENT IN SATELLITE IMAGERY...AS WELL
AS SFC OBS AND THE SALEM SOUNDING...TO PUSH VERY COLD AIR SOUTH AND
BRING A SOUNDING PROFILE THAT WILL SUPPORT DEEPER CONVECTION AND
EXTREMEMLY LOW SNOW LEVEL TONIGHT AND THURSDAY. GFS SEEMS TO HAVE
THE BEST TRACK RECORD WITH THE MAIN FEATURES WITH THIS SYSTEM...EVEN
THE AREAL COVERAGE OF SHOWERS. SO WITH THE JET SUPPORTING
INCREASINGLY STRONG SHOWERS TONIGHT HAVE ISSUED A SNOW ADVISORY FOR
THE NORTHWEST INTERIOR. SIGNIFICANT ACCUMULATIONS ARE UNLIKELY TO
PUSH MUCH FARTHER EAST OR SOUTH AS THE CONVECTIVE ENERGY GETS
RELEASED IN STEEP NW FLOW IN THE COAST RANGE.

WITH THE RAPID DRYING AND OFFSHORE FLOW THAT DEVELOPS THURSDAY NIGHT
THROUGH FRIDAY NIGHT...AS THE COLD POOL CONTINUES ITS PUSH SOUTH...
HAVE KEPT THE GOING FORECAST FOR EXTREMELY LOW TEMPERATURES FOR
FRIDAY MORNING AND SATURDAY MORNING ALL AREAS. THIS WILL UNDOUBTEDLY
REQUIRE A HARD FREEZE WARNING FOR ZONES 1 AND 2 (HUMBOLDT/DEL
NORTE/MENDOCINO COASTS) FOR THESE RECORD BREAKING LOWS.

ONCE THE COLD POOL IS WELL SOUTH AND EAST THIS WEEKEND...NUMERICAL
GUIDANCE CONTINUES TO INDICATE A STRONG RIDGE BUILDING ALONG THE
WEST COAST...WITH A WEAK SYSTEM PUSHING INTO THE PACIFIC NW SAT-SUN
NOT IMPACTING NW CA. THE RIDGE IS EXPECTED TO HOLD FAST THROUGH
EARLY NEXT WEEK...AFTER WHICH SOME SIGNFICANT DISPARITIES DEVELOP
BETWEEN VARIOUS MODELS THEIR VARIOUS RUNS. LATEST INDICATIONS ARE
THAT WE WILL SEE A CUT OFF LOW PUSHING ASHORE BY MID WEEK. WITH THIS
FEATURE SHOWING UP IN THE MIDDLE OF A LONG WAVE RIDGE...NO REASON TO
HAVE MUCH CONFIDENCE IN THIS FEATURE AT THIS TIME.

TJADEN

&&

.AVIATION...EXPECT A MIX OF VFR AND MVFR CONDITIONS ALONG THE COAST
THIS AFTERNOON AND TONIGHT AS VISIBILITIES AND CEILINGS ARE REDUCED
DUE TO MODERATE TO HEAVY SHOWERS. A COLD UPPER LOW IS PROVIDING
NUMEROUS SHOWER ACTIVITY ALONG THE COAST AND COASTAL VALLEYS AND
MOUNTAINS. DAYTIME SHOWERS MAY INCLUDE HAIL WHICH WILL LIKELY TURN
INTO HAIL OR SNOW SHOWERS DURING THE LATE NIGHT AND EARLY MORNING
HOURS EVEN ALONG THE IMMEDIATE COAST.  INTERIOR AIR STRIPS WILL SEE
MORE WIDESPREAD VFR CONDITIONS AS LESS CLOUD COVER AND SHOWER
ACTIVITY IS EXPECTED TO PENETRATE INLAND. TONKIN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT 60NM.
SNOW ADVISORY CAZ003 8PM PST TONIGHT TO 12 PM PST THURSDAY.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 10, 3:52 PM PST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
352 PM PST WED JAN 10 2007

CAZ001-002-120000-
REDWOOD COAST-MENDOCINO COAST-
352 PM PST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A COLD AIR MASS WILL BRING SHOWERS WITH SMALL HAIL AND WET SNOW TO
THE COAST LATE TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS
EXPECTED AT SEA LEVEL...WITH AN INCH OR TWO POSSIBLE OVERNIGHT
ABOVE 500 FEET. SEE SFOSPSEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD AIR MASS WILL BRING SHOWERS WITH SMALL HAIL AND WET SNOW TO
THE COAST THURSDAY. LITTLE ACCUMULATION IS EXPECTED AT SEA LEVEL...
WITH AN INCH OR TWO POSSIBLE ABOVE 200 FEET. SEE SFOSPSEKA FOR
DETAILS.

RECORD LOW TEMPERATURES AND A HARD FREEZE ARE EXPECTED THURSDAY NIGHT
AND FRIDAY NIGHT. SEE SFOSPSEKA FOR DETAILS.

A WARMING TREND WILL BEGIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SIGNIFICANT
WEATHER.

CAZ003-120000-
NORTH COAST INTERIOR-
352 PM PST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT TONIGHT THROUGH NOON THURSDAY. SEE
SFOWSWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SNOW ADVISORY IS IN EFFECT THROUGH NOON THURSDAY. COLD AND DRY
CONDITIONS WILL THEN PERSIST THROUGH FRIDAY NIGHT. SEE SFOWSWEKA
AND SFOSPSEKA FOR DETAILS.

A WARMING TREND WILL BEGIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SIGNIFICANT
WEATHER.

CAZ004-076-120000-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
352 PM PST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A COLD AIR MASS WILL BRING VERY LOW SNOW LEVELS TO THE AREA
TONIGHT. SCATTERED TO ISOLATED SHOWERS ACROSS THE AREA WILL BRING
AN INCH OR TWO OF SNOW...ESPECIALLY TO THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD AIR MASS WILL BRING LOW SNOW LEVELS THURSDAY...AND DRY BUT
VERY COLD CONDITIONS THAT WILL PERSIST THROUGH FRIDAY NIGHT.

A WARMING TREND WILL BEGIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SIGNIFICANT
WEATHER.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:14 AM PSTFreeze WatchEKA10 hr
Jan 11, 1:19 PM PSTFreeze WarningEKA20 hr

Nearby

Freeze Watches in California, 2007Every freeze watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.